Forum

Changing DMD

Hi

I have been on Rebif since last August and have experienced bad headaches and stiffness in legs. Also flu symptoms such as shivering if I don’t take paracetemol before my injection plus elevated levels for liver enzymes. I saw my MS nurse today and she suggested I stop taking the rebif, have a medication break for 6-8 weeks and then start on another DMD. She thinks capoxone although it is my decision.

What I was wondering is will I experience any symptoms from stopping the rebif ? If anyone has changed from rebif to capoxone I would appreciate your advice.

Thanks

Cathy

Hi I had very similar lasted on the rebif for about a year at the 22 dose as body couldnt take any higher. Have just stopped copaxone after 7 months due to increased headaches/migraines. Am feeling much better without although have still got occasional headache but need to give it a couple of months to completely get out of my system. Have been told by MS nurse that I now don’t qualify for the new tablet as have been on copaxone!?? Am now on nothing till I see consultant in oct. I would ask your nurse too before starting as if you get headaches too on the copaxone it might ruin your chances of the tablet. Good luck x

Thankyou linseymc and nickijane for your replies. I feel reassured that I will not suffer any withdrawl symptoms from the rebif. That is very interesting nickijane that you are not eligible for the new tablet treatment. I wonder why that is? I was always under the impression that you were only eligible for it provided that you had tried injectable DMDs first. Then if you didn’t get on with them and if your PCT/neurologist agreed you could be offered the tablets.

Linseymc can I ask now that you are no longer taking any DMDs have you experienced any relapses or symptoms?

Cathy

Hi I changed from Rebif to Betaferon a few years ago for the same reasons,plus every Rebif injection hurt.I do not get any side effects with Betaferon and the injections are more or less painless and don’t let mixing it put you off cos it’s a doddle.Hope this helps,Dave.

I tried everything! I had one dose of Avonex and they wouldn’t let me take any more, I got the whole flu type things as well as mega anxiety. Then went onto Capaxone for 18 months but stopped after I started to get really horrendous palpitations every time I injected (just about enough time to get from bathroom to bedroom before feeling really unwell). I then went onto Betaferon but that gave me the flu symptoms so badly every other day that I couldn’t function normally and as a parent I couldn’t do my job so stopped that too. Never had any side effects from stopping any of them.

Thanks Dave and ggmarch for your replies. Last night was my last rebif injecetion-yeh!! I woke up this morning with another horrible headache so I am quite relieved that I am not going to be taking it anymore. I must have consumed loads of paracetemols over the last 10 months so will be glad that I don’t have to take them for a while. I will now consider which other DMD to take or whether to chance it and not take any.

Cathy

Hi Cathy,

It was Betaferon that didn’t agree with me and after being on it for some time I eventually took a much needed break from it. My neuro was very reluctant for me to try another interferon because of what I went through with the betaferon so instead he suggested Copaxone - which I’ve been on now for about 5 or 6 months.

There’s no flu’ey side effects with Copaxone (which is a major bonus) and although the injections are daily they quickly become part of your normal routine.

Whether I’ll stay on Copaxone is under debate at the moment because I’ve had a bad reaction to it so I’m being monitored and may try Gilenya or Tysabri instead.

At the end of the day it’s sometimes trial and error to find what suits you, so I’d say give Copaxone a try and see how you get on with it, you can always change if it’s not for you.

Good luck

Debbie xx